MAUDE Adverse Event Report: SYNTHES GMBH SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM

SYNTHES GMBH SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM
Catalog Number 311.006
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that there was a removal surgery of mandible performed on february 18, 2022.In the surgery, the screwdriver and the handle were attached and used.The surgery was completed successfully with no surgical delay.After surgery, the screwdriver and the handle were stuck and couldn¿t be detached.No further information is available.This report is for a screwdriver handle.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the handle-medium w/hex-coupl was found to have no cosmetic damages.A dimensional inspection was performed for the handle-medium w/hex-coupl and met specifications.A functional test was performed, the screwdriver shaft and handle were stuck together, force was applied to disengage them along with pliers; after several attempts the disassembling process was successful.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the handle-medium w/hex-coupl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: a device history record (dhr) review was conducted: part number: 311.006, lot number: t185492, manufacturing site: tuttlingen, release to warehouse date: 30-aug-2019.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13829759
Report Number8030965-2022-01753
Device Sequence Number17489809
Product Code HXX
UDI-Device Identifier07611819753389
UDI-Public(01)07611819753389
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number311.006
Device Lot NumberT185492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER SHAFT MATMIDF MED SELF-HOLDING; UNK - SCREWS: MATRIXMIDFACE
Patient SexUnknown